Discussions that mention norvasc

High & Low Blood Pressure board


Jr, :)

I posted about this topic several times. All of us are aware of the CCB controversy. How can anyone be certain that only one type of CCBs contributes to adverse cardiological events?

I was stupid enough to quit the CCB cold turkey after being told by a doctor at a walk-in clinic to reduce the dose first and then quit. My regular doctor was away and I didn't want to wait a single day for the titration to begin. I was hugely swollen, uncomfortable and in pain. I got MAD at the medication for having caused my problems and just stopped taking it. As a result, my heart rate went through the roof, I had headaches, really bad chest pains and heart rate irregularities. I thought I would die. I was really sick and felt terrible. After a few days of this I went back to the doctors' office only to be told I had to go back on a full dose of the CCB rightaway.
I started having edema again. Tolerable at first, then more and more involved until it got completely ridiculous. I was so hugely swollen I appeared to be 9 months pregnant and had a great deal of discomfort and PAIN. The doctor said no problem, we'll reduce the dose then stop the drug altogether. The first reduction in my CCB dose by 1/2 resulted in exactly the same symptoms as before. I got so scared I refused to remain on the lower dose and would not even consider discontinuing it. My doctor agreed and put me back on a full dose.
My chest pain was very intense and long lasting. Another type of chest pain I epxerienced during my attempted withdrawal was a stabbing pain in the heart with each breath. Between these pains and a fast heart rate, it was impossible not to be scared. I was, and very much so. As you can imagine, it really messed up my blood pressure.
I remain on the same dose -10mg- of a CCB. I took Norvasc originally, then Ramipril until now, and was just switched back to Norvasc. My pharmacy substituted a generic Felodipine for my regular one recently. Guess what? I started getting the same withdrawal symptoms I'd had on a reduced dose. It seems that I can't be without this medication now. Everyone is different and, hopefully, others had a better experience. This is not meant to make anyone afraid to discontinue the drug. It could well be that the reaction I had is rare.

flowergirl